Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Amarillo, TX

November 19, 20074 counties in Texas

NWS Amarillo, TX issued this red flag warning at Nov 19, 2007, 2:23 PM CST for 4 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2007, 2:23 PM CST (20:23 UTC)
Expired
Nov 19, 2007, 7:00 PM CST
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2855 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 192023
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
223 PM CST MON NOV 19 2007

...HIGH FIRE DANGER IS EXPECTED THROUGH THIS EVENING...

.BREEZY SOUTHWEST WINDS WILL INTERACT WITH LOW RELATIVE HUMIDITIES TO
PRODUCE HIGH FIRE DANGER ACROSS THE SOUTHWEST PORTIONS OF THE TEXAS
PANHANDLE THIS AFTERNOON.  

TXZ011-012-016-017-200100-
/O.NEW.KAMA.FW.W.0011.071119T2023Z-071120T0100Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
223 PM CST MON NOV 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR THE SOUTHWEST PORTIONS OF THE TEXAS PANHANDLE...WHICH IS
IN EFFECT UNTIL 7 PM CST THIS EVENING.

SOUTHWEST WINDS HAVE INCREASED TO AROUND 20 MPH ACROSS THE SOUTHWEST
PORTIONS OF THE TEXAS PANHANDLE...WHERE RELATIVE HUMIDITIES HAVE
DROPPED TO 10 TO 15 PERCENT. IN ADDITION...LACK OF RECENT RAINFALL
HAS RESULTED IN VERY DRY FUELS. THESE CONDITIONS WILL PERSIST THROUGH
THE REMAINDER OF THE AFTERNOON BEFORE WINDS DIMINISH AFTER SUNSET
AND RELATIVE HUMDITIES INCREASE.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JOHNSON
1 follow-up statement
000 
WWUS84 KAMA 200116
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CST MON NOV 19 2007

...RED FLAG WARNING IS NO LONGER IN EFFECT...

.TWENTY FOOT WINDS DIMINISHED AND RELATIVE HUMIDITIES WERE RISING OVER THE
SOUTHWEST TEXAS PANHANDLE. THEREFORE...THE RED FLAG WARNING IS NO
LONGER REQUIRED.

TXZ011-012-016-017-200230-
/O.EXP.KAMA.FW.W.0011.000000T0000Z-071120T0100Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
716 PM CST MON NOV 19 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SOUTHWEST TEXAS
PANHANDLE.

WIND AND RELATIVE HUMIDITY CONDITIONS NO LONGER MEET RED FLAG
CRITERIA THIS EVENING...AND WEATHER IS EXPECTED TO IMPROVE TONIGHT.

ON TUESDAY...A WARM AND DRY AIRMASS WILL STILL BE PRESENT...AND
SHOULD RESULT WITH AN ELEVATED FIRE DANGER. TWENTY FOOT WINDS SHOULD
BE LIGHTER ON TUESDAY...HOWEVER...A COLD FRONT WILL MOVE THROUGH THE
PANHANDLES DURING THE AFTERNOON...FURTHER COMPLICATING THE FIRE
WEATHER CONDITIONS. A FIRE DANGER STATEMENT WILL LIKELY BE REQUIRED
FOR TUESDAY.

$$

NUNEZ/KRAUSE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 11:31 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 19, 11:31 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1131 AM CST MON NOV 19 2007

.AVIATION...
AVIATION CONCERNS WILL BE MINIMAL THROUGH THE TAF PERIOD. THE MAIN
CONCERN WILL BE INCREASING SOUTHWEST WINDS THIS AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED AT THE KAMA TERMINAL WHERE SUSTAINED
WIND SPEEDS WILL BE NEAR 20KTS...WITH GUSTS AROUND 27KTS.
OTHERWISE...WINDS WILL LAY DOWN TO 13KTS OR LESS AFTER 00Z AND WILL
GRADUALLY VEER TO THE SOUTHWEST OVERNIGHT. THE WIND SHIFT ASSOCIATED
WITH A STRONG COLD FRONT WILL BEGIN TO AFFECT THE PANHANDLES ON
TUESDAY. THIS WIND SHIFT WILL AFFECT THE NORTHERN TAF SITES AROUND
MIDDAY BUT IS NOT EXPECTED AT KAMA UNTIL LATE AFTERNOON.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 547 AM CST MON NOV 19 2007/

AVIATION...
NW FLOW ALOFT WILL GRADUALLY BECOME MORE ZONAL TDA AND TNGT.  DRY
FETCH LEADS US TO EXPECT LITTLE...IF ANY CLOUD COVER TDA AND TNGT.
DEEPENING SFC TROF OVER ERN NM WILL ALLOW SSWLY SFC WINDS TO EXCEED
15 KT TDA...WITH GUSTS AROUND 25 KT EXPECTED.  WINDS EXPECTED TO
DIMINISH LATE THIS AFTN OR EARLY THIS EVE WHILE BACKING TO SLY...AND
THEN VEER TO WSWLY BEFORE SUNRISE TUE.  VFR FCST CONTINUES NEXT 24 HOURS.

COCKRELL

PREV DISCUSSION... /ISSUED 514 AM CST MON NOV 19 2007/

DISCUSSION...
DEEP WLY FLOW...ATOP SWLY LOW LEVEL WINDS...WILL STRENGTHEN THE LEE
TROF TODAY AND WILL ALLOW TEMPERATURES TO REACH RECORD LEVELS AT MANY
LOCATIONS. A MILD NIGHT IS ALSO IN STORE AS WLY AND SWLY LOW LEVEL
WINDS PERSIST.

FIRST COMPLICATING FACTOR TO FCST PRESENTS ITSELF TUES. MODELS REMAIN
SOMEWHAT SLOW IN PROGRESSION OF INITIAL BOUNDARY...AND HAVE ERRED ON
THE SIDE OF MOMENTUM WITH THIS PCKG...BRINGING WIND SHIFT SLIGHTLY
AHEAD OF MODEL TIMING. THUS...COLD FRONT IS EXPECTED TO ARRIVE TUES
AFTN...AND SHOULD IMPACT MAX TEMPS MAINLY IN THE NRN HALF OF FCST
AREA. COLD AIR LAGS BEHIND INITIAL BOUNDARY BY A FEW HOURS...WITH
STRONG COLD AIR ADVECTION ENSUING TUES EVE.

SHRTWV TROF GRAZES NRN HALF OF FCST AREA TUES NIGHT AND WEDS. LIMITED
MOISTURE CONFOUNDS MATTERS FURTHER...AND WDSPRD PRECIPITATION SEEMS
UNLIKELY. HOWEVER...WILL CONTINUE SLGT CHC POPS FOR NRN HALF ONLY
WEDS...WITH POPS DIMINISHING WEDS EVE.

VERY STRONG SHRTWV TROF EXPECTED NEAR FOUR CORNERS REGION THURS EVE.
AIRMASS APPEARS TO SATURATE FROM TOP DOWN AHEAD OF THIS SYSTEM...WITH
TRACK FCST TO PASS OVER THE PANHANDLES. WITH COLD AIRMASS IN PLACE
AND THERMODYNAMIC PROFILE ENTIRELY BELOW FREEZING...APPEARS FIRST
SIGNIFICANT SNOW MAY OCCUR WITH THIS SYSTEM. GIVEN CONSISTENCY AMONG
VARIOUS MODELS IN TIMING AND TRACK OF THIS SHRTWV...HAVE INCREASED
POPS FOR THURS EVE THROUGH FRI EVE TO CHC CATEGORY. BEST CHC OF SNOW
APPEARS TO BE LOCATIONS ON THE CAPROCK...AND HAVE MAINTAINED WX GRIDS
WITH ONLY SNOW THESE AREAS. IN ERN ZONES WILL INCLUDE MIX. SNOW TOTAL
GRIDS REFLECT EXPECTED AMTS SHOULD THIS SCENARIO MATERIALIZE.

ALTHOUGH CLOUD COVER WILL LINGER...CLOUDS SHOULD DECREASE IN COVERAGE
WEDS EVE AND THURS MORN AS SUBSIDENCE BEHIND EXITING SHRTWV ENSUES.
MINIMA THURS MORN EXPECTED TO CRATER AS EXTREMELY COLD AIR WILL REMAIN
ENSCONCED...AND WINDS BECOME LIGHT.

ALTHOUGH BOTH GFS AND ECMWF DEPICT ANOTHER SHRTWV TROF MOVING SWD FROM
ID TO NE AZ IN FRI EVE TO SAT TIMEFRAME...THESE MODELS DIVERGE IN ITS
SUBSEQUENT DEVELOPMENT. GFS REMAINS PROGRESSIVE...WHILE ECMWF CLOSES
AND CUTS OFF THE SYSTEM. AT THIS TIME...WILL SIDE WITH SLOWER ECMWF
SOLUTION FOR EVOLUTION OF UPPER AIR PATTERN. FCST SFC PATTERN REMAINS
SIMILAR DESPITE THESE DIFFERENCES...AND WILL BRING A WEAK FRONT
THROUGH SAT. AS LONGWAVE TROF AGAIN BECOMES ESTABLISHED IN THE CENTRAL
CONUS...ANOTHER ARCTIC OUTPOURING IS EXPECTED END OF THIS FCST PCKG.

MEX NUMBERS WERE REASONABLE IN EARLY PERIODS. IN LATTER PERIODS...MEX
APPEARS ACCELERATED IN TEMPERATURE RECOVERY...AND MAXIMA WERE
CONSEQUENTLY REDUCED FROM MEX VALUES. HAVE ALSO LOWERED MAXIMA IN
ZONES WHERE SNOW IS FCST...PARTICULARLY SWRN ZONES THURS AND FRI.

KRAMAR

FIRE WEATHER...
DESPITE HUMIDITIES EXPECTED TO FALL BELOW 15 PERCENT THIS AFTN...HAVE
DISCONTINUED FIRE WX WATCH AS WINDS ARE NOT EXPECTED TO ACHIEVE RED
FLAG CRITERION FOR SUFFICIENT LENGTH OF TIME. WILL ADVISE NEXT SHIFT
THAT WINDS BE MONITORED SHOULD RED FLAG WARNING BECOME NECESSARY.

KRAMAR

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/02
Hazardous weather outlook, Nov 19, 1:00 PM CST, 1 hour 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST MON NOV 19 2007

OKZ001>003-TXZ001>020-201200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST MON NOV 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT
IN ELEVATED FIRE DANGER THROUGH THIS EVENING ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. ALSO...BOATERS SHOULD EXERCISE CAUTION ON AREA
LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE WILL BE A CHANCE FOR ACCUMULATING SNOWFALL BEGINNING
THURSDAY AFTERNOON...AND CONTINUING THROUGH FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.